Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 25, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Sep 18, 2012, 2:34 PM MDT for 4 counties in Montana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 2:34 PM MDT (20:34 UTC)
- Expired
- Sep 18, 2012, 8:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2877 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS85 KTFX 182034 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MDT TUE SEP 18 2012 MTZ112-190200- /O.NEW.KTFX.FW.W.0025.120918T2034Z-120919T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 234 PM MDT TUE SEP 18 2012 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 112. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...RAPID FIRE GROWTH IS POSSIBLE WITH ANY UNCONTROLLED EXISTING OR NEW FIRES. AVOID OR USE EXTREME CAUTION WITH ANYTHING THAT COULD CREATE SPARKS SUCH AS VEHICLES OR FARM EQUIPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
1 follow-up statement
550 WWUS85 KTFX 190151 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 751 PM MDT TUE SEP 18 2012 MTZ112-190300- /O.EXP.KTFX.FW.W.0025.000000T0000Z-120919T0200Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 751 PM MDT TUE SEP 18 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 112... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. FALLING TEMPERATURES AND RISING RELATIVE HUMIDITIES WILL CONTINUE THIS EVENING. WINDS WILL DECREASE AFTER MIDNIGHT. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Sep 18, 11:45 AM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, Sep 18, 11:45 AM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1145 AM MDT TUE SEP 18 2012 AVIATION FORECAST UPDATED .DISCUSSION... NO UPDATES PLANNED FOR THIS MORNING. SATELLITE IMAGERY SHOWING LEADING EDGE OF CLOUDS ASSOCIATED WITH SURFACE FRONT THAT SHOULD MOVE ACROSS THE AREA THIS EVENING. WINDS BEGINNING TO INCREASE A LITTLE BUT SHOULD REMAIN BELOW HIGHLIGHT CRITERIA. TEMPERATURES LOOK GOOD. EMANUEL && .AVIATION... UPDATED 1745Z. VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH THE PERIOD...EXPECT FOR AREAS OF SMOKE IN SOUTHWEST MONTANA. SOME MOUNTAINS WILL BE OBSCURED THROUGH THE PERIOD...AND VALLEYS COULD HAVE SOME IFR CONDITIONS...ESPECIALLY THIS AFTERNOON AND EVENING WHEN THE SMOKE WILL BE THE THICKEST. ADDITIONALLY...A SURFACE COLD FRONT WILL SLIDE SOUTHWARD THROUGH THE REGION OVERNIGHT. EXPECT ONLY A WIND SHIFT TO THE NORTHWEST/NORTH BEHIND THE FRONT...ALONG WITH SOME SCATTERED/BROKEN MID/HIGH LEVEL CLOUDINESS. NO PRECIPITATION IS EXPECTED WITH THE FRONTAL PASSAGE. BRUSDA && .PREV DISCUSSION...ISSUED 327 AM MDT TUE SEP 18 2012 TUESDAY THROUGH THURSDAY...A WEAK SHORTWAVE TROUGH AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TODAY...BRINGING A SLIGHT INCREASE IN WIND SPEEDS ALONG WITH SLIGHTLY COOLER TEMPERATURES OVERNIGHT AND WEDNESDAY. TEMPERATURES WILL QUICKLY REBOUND AND REMAIN ABOVE SEASONAL AVERAGES AS THE STRONGER UPPER LEVEL RIDGE CENTERED OFF THE PACIFIC COAST CONTINUES TO DOMINATE THE WEATHER PATTERN. NORTHWEST FLOW UNDER LIGHT WINDS AND DRY SKIES WILL CONTINUE THROUGH THE SHORT TERM. SUK THURSDAY NIGHT THROUGH TUESDAY...MEDIUM RANGE MODELS REMAIN IN GOOD AGREEMENT KEEPING THE HIGHLY AMPLIFIED PATTERN OVER NORTH AMERICA THROUGH THE WEEKEND. MONTANA WILL BE UNDER A DRY NORTHWEST FLOW ALOFT THROUGH FRIDAY BUT MODELS EDGE THE RIDGE AXIS INTO THE NORTHERN ROCKIES FOR THE WEEKEND. A POTENTIAL PLAYER IN THE COMING WEEKS FORECAST WILL BE A CUTOFF LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST. MODELS ARE HAVING QUITE A BIT OF TROUBLE WITH THIS SYSTEM BUT IT APPEARS THAT IT WILL DRIFT SOUTHEAST THROUGH THE WEEKEND BEFORE FINALLY MOVING INLAND SOMEWHERE BETWEEN CENTRAL CALIFORNIA AND SOUTHERN OREGON ON MONDAY. MODEL SOLUTIONS SERIOUSLY DIVERGE BEYOND THIS POINT WITH THE COMMON THREAD BEING THAT AS THE UPPER LOW DRIFTS INLAND MONSOON MOISTURE BECOMES ENTRAINED INTO THE SOUTHERLY FLOW AHEAD OF THE LOW. HAVE CONTINUED THE FORECAST FOR ISOLATED TO POSSIBLY SCATTERED SHOWERS AND THUNDERSTORMS OVER FAR SOUTHWEST MONTANA FOR MONDAY AND TUESDAY BUT CONFIDENCE IS NOT EXTREMELY HIGH AT THIS TIME. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE SEASONAL AVERAGES THROUGH THE ENTIRE MEDIUM RANGE PERIOD WITH WIND REMAINING GENERALLY LIGHT BENEATH THE UPPER RIDGE. MPJ && .FIRE WEATHER... A COLD FRONT IS EXPECTED TO MOVE THROUGH THE FORECAST AREA TODAY. WEST WINDS WILL INCREASE AHEAD OF THE COLD FRONT THEN BECOME NORTHWEST BEHIND THE FRONT. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITIES COULD CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS. NO SHOWERS OR THUNDERSTORMS ARE EXPECTED WITH THIS FRONT. && .PRELIMINARY POINT TEMPS/POPS... GTF 85 44 79 46 / 0 0 0 0 CTB 81 38 77 40 / 0 0 0 0 HLN 83 46 81 47 / 0 0 0 0 BZN 83 38 79 38 / 0 0 0 0 WEY 71 28 72 28 / 0 0 0 0 DLN 81 40 79 40 / 0 0 0 0 HVR 85 41 76 42 / 0 0 0 0 LWT 82 40 73 41 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 18, 3:28 AM MDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 328 AM MDT TUE SEP 18 2012 MTZ008>015-044>055-190930- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 328 AM MDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.